Symptoms of Statin Overdose

The specific symptoms of a statin overdose can vary, depending on a number of factors, including the statin dosage and whether it was taken with any other medications or substances. Seek immediate medical attention if you or someone else may have taken too much of a statin drug. An overdose can potentially be lethal.
 
It is reasonable to expect that an overdose would likely cause any of the usual statin side effects. Among the more serious symptoms of a statin overdose that could occur include:
 
  • Liver damage
  • Kidney failure
  • Serious breakdown of muscle (known as rhabdomyolysis).
     
If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
(Click Statin Overdose for a more in-depth look at possible overdose symptoms, including information on available treatment options.)
 
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.